Thyroid function and TB ************** interaction
I am inquiring about the effect of the TB drug isoniazid and its effect on thyroid function. My skin test was positive in 2006 and I was treated with the isoniazid+ Vit B 6(?) for duration of 6 month. starting in 2007 I had significant weight gain and developed frozen shoulder. During that time I had various symptoms ranging from irregular menses, constipation and hair loss.... it wasnt until summer of 2009 that I realized I have thyroid issues as I suddenly had a painful episode of acute thyroiditis. Prior to the hyperthyroid episode, I never thought that my symptoms may have been related to thyroid and never had a thyroid test done. I have no family history of thyroid illness. It is one year later and my thyroid levels (TSH and T4) seem to be flucutating. I went from Hyperthyroid to hypothyroid to normal levels. Lately some of my symptoms have returned i.e constipation and hair loss and blood test showed high TSH, T4 still with in normal range. My question is if you know of any interaction between TB drug and thyroid function? and if my thyroid disease is a result of such interaction would this condition pass? thanks
I had blood test to check all the thyroid antibody test that there is... they are all negative. as my TSH and T4 are starting to fluctuate again i saw the endocrinologist who doesnt seem to be that concerned???? I am losing my hair again. he did bunch of test for testosterone levels, ferrtin DHEA levels to address the hair loss issue.. they are all normal...
as for my thyroid he keeps insisting that hyperthyroid episode was an acute quervian thyroididts and will pass over time... I am just concern that someone is missing and underlying disease and not treating it on time...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.